MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS
Model Number 03.010.092
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 03.010.092, lot: 9724351, manufacturing site: (b)(4), release to warehouse date: 01.Dec.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual inspection: the ball hex screwdriver (part # 03.010.092, lot # 9724351, mfg # 01-dec-2015) was received at us cq with the distal ball tip of the screwdriver broken.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft, measured and is within specification per relevant drawing.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown surgery, a ball hex screwdrivers broke when trying to get the connecting screw out.Connecting screw connects insertion handle to the lateral entry tibial nail.During procedure connecting screw would not come out of the nail.It was extremely tight and broke the ball hex screwdriver and bent the connecting screw.There were no fragments left in patient.Finally, it was able to get it out with a back up device.Procedure was completed with twenty (20) minutes surgical delay.Patient was not affected.This report is for one (1) ball hex screwdriver 8mm.This is report 1 of 3 for (b)(4).

Brand Name
BALL HEX SCREWDRIVER 8MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8926519
Report Number2939274-2019-60038
Device Sequence Number11257273
Product Code HXX
UDI-Device Identifier10886982067630
UDI-Public(01)10886982067630
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.092
Device Catalogue Number03.010.092
Device Lot Number9724351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR